Manuscripta Mathematica

, Volume 150, Issue 3–4, pp 407–413 | Cite as

On smooth hypersurfaces containing a given subvariety

Open Access
Original Paper


We show when a nonsingular closed subvariety Y of a nonsingular affine real variety X is contained in a nonsingular hypersurface. We also solve this problem in a holomorphic case.

Mathematics Subject Classification

14 R 10 14 R 99 


  1. 1.
    Bochnak J., Coste M., Roy M.F.: Real Algebraic Geometry. Springer, Berlin (2005)MATHGoogle Scholar
  2. 2.
    Forster, O.: Topologische Methoden in der Theorie Steinischer Räume. Actes du Congres International des Mathematiciens, Nice, 1970, Tome 2, pp. 613–618, Gauthiers-Villars, Paris (1971)Google Scholar
  3. 3.
    Forstneric F.: Stein Manifolds and Holomorphic Mappings. Springer, Berlin (2011)CrossRefMATHGoogle Scholar
  4. 4.
    Greco, S., Valabrega, P.: On the singular locus of a complete intersection through a variety in projective space. Bollettino U.M.I. VI-D 113-145 (1983)Google Scholar
  5. 5.
    Guillemin V., Pollack A.: Differential Topology. Prentice-Hall Inc., Englewood Cliffs (1974)MATHGoogle Scholar
  6. 6.
    Husemoller D.: Fibre Bundles. Springer, New York (1994)CrossRefMATHGoogle Scholar
  7. 7.
    Kleiman S., Altman A.: Bertini theorems for hypersurface sections containing a subscheme. Commun. Algebra 7(8), 775–790 (1979)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Milnor J.: Morse Theory, Annals of Mathematics Studies, vol. 51. Princeton University Press, Princeton (1963)Google Scholar
  9. 9.
    Raynaud M.: Modules projectifs universels. Invent. Math. 6, 1–26 (1968)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Serre, J.P.: Modules projectifs et espaces fibres a fibre vectorielle. Sem. Dubreil-Pisot, No. 23, Paris (1957/1958)Google Scholar
  11. 11.
    Whitney, H.: On the Topology of Differentiable Manifolds. Lectures in Topology. University of Michigan Press, pp. 101–141 (1941)Google Scholar

Copyright information

© The Author(s) 2016

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Instytut Matematyczny PANWarszawaPoland
  2. 2.Instytut Matematyki UJKrakówPoland

Personalised recommendations